| Model Number |
G25149 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
In preparation for a cbd stone extraction, the physician selected two (2) cook memory ii double lumen extraction baskets.It was reported that before using it on the patient, the operation was checked.The handle didn't move, and the basket did not move.These devices are packaged with the basket extended so if the handle would not move then the basket would not retract (subject of report).This occurred prior to patient contact; there was no impact to the patient.
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in a clear plastic bag.Provided with the return were 2 open pouches from the lot number provided in the report.The labels match the devices returned.Our evaluation of the devices said to be involved confirmed the report.Device #1: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance, as the handle remained immobile and unable to be moved to the advanced position.The device was completely straightened and the basket handle remained immobile.The handle was disassembled to expose the point where the drive wire is soldered to the handle cannula.It was observed that, while remaining connected, the drive wire has kinked and buckled.The distal catheter was cut and removed to evaluate the basket and distal drive wire.The basket was found to be intact and fully formed.Device #2: the product was returned with the basket fully retracted.Advancement of the basket was attempted while the device was uncoiled, but relaxed, on the table top.The basket was unable to advance, as the handle remained immobile and unable to be moved to the advanced position.The device was completely straightened and the basket handle remained immobile.The handle was disassembled to expose the point where the drive wire is soldered to the handle cannula.It was observed that, while remaining connected, the drive wire has kinked and buckled.The distal catheter was cut and removed to evaluate the basket and distal drive wire.The basket was found to be intact and fully formed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned devices confirmed the report of unable to manipulate the basket.Resistance and buckling of the drive wires were observed.The cause of the buckling and resistance in unknown.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.